Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 15, NWS Pueblo, CO

June 4, 2009Huerfano County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 4, 2009, 3:12 PM MDT for Huerfano County, Pueblo County, Colorado. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2009, 3:12 PM MDT (21:12 UTC)
Expired
Jun 4, 2009, 4:04 PM MDT
In force
52 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 73 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:19 PM MDTHAIL 0.751 Ne Colorado City, CO
Jun 4, 3:26 PM MDTHAIL 0.881 Wsw Colorado City, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 1:27 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 042112
SVRPUB
COC055-101-042215-
/O.NEW.KPUB.SV.W.0015.090604T2112Z-090604T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT THU JUN 4 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 415 PM MDT...

* AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COLORADO CITY...OR ABOUT 25 MILES SOUTHWEST OF PUEBLO...AND WAS    
  MOVING TOWARD THE SOUTHEAST AT 20 MPH. MODERATE ROTATION WAS       
  INDICATED ON RADAR WITH THIS STORM.

* THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH
  CENTRAL PUEBLO COUNTY AND NORTHEASTERN HUERFANO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3793 10429 3767 10466 3792 10501 3810 10489
TIME...MOT...LOC 2111Z 296DEG 17KT 3796 10485

$$
3 follow-up statements
000 
WWUS55 KPUB 042127
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
327 PM MDT THU JUN 4 2009

COC055-101-042215-
/O.CON.KPUB.SV.W.0015.000000T0000Z-090604T2215Z/
HUERFANO CO-PUEBLO CO-
327 PM MDT THU JUN 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTH CENTRAL PUEBLO AND NORTHEASTERN HUERFANO COUNTIES...

AT 326 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED NEAR COLORADO CITY...OR 27 MILES SOUTH OF
PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

THIS STORM PRODUCED NICKEL SIZE HAIL IN COLORADO CITY AROUND 325 PM. 

LOCATIONS IMPACTED WILL BE RURAL AREAS OF SOUTH CENTRAL PUEBLO COUNTY
AND NORTHEASTERN HUERFANO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3787 10492 3799 10487 3805 10474 3787 10437
      3767 10466
TIME...MOT...LOC 2126Z 329DEG 25KT 3791 10478

$$
000 
WWUS55 KPUB 042140
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT THU JUN 4 2009

COC101-042149-
/O.CAN.KPUB.SV.W.0015.000000T0000Z-090604T2215Z/
PUEBLO CO-
340 PM MDT THU JUN 4 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL PUEBLO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3779 10482 3787 10477 3788 10465 3782 10445
      3767 10466
TIME...MOT...LOC 2139Z 329DEG 25KT 3783 10473

$$

COC055-042215-
/O.CON.KPUB.SV.W.0015.000000T0000Z-090604T2215Z/
HUERFANO CO-
340 PM MDT THU JUN 4 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR NORTHEASTERN HUERFANO COUNTY...

AT 338 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS CENTERED OVER NORTHEASTERN HUERFANO COUNTY...OR 31
MILES SOUTH OF PUEBLO...AND WAS MOVING TOWARD THE SOUTHEAST AT 30
MPH.

MODERATE ROTATION WAS INDICATED WITH THIS STORM. HAIL THE SIZE OF 
NICKELS HAS BEEN REPORTED WITH THIS STORM. 

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO 
WARNING. 

LOCATIONS IMPACTED WILL BE RURAL AREAS OF EAST CENTRAL HUERFANO
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3779 10482 3787 10477 3788 10465 3782 10445
      3767 10466
TIME...MOT...LOC 2139Z 329DEG 25KT 3783 10473

$$
000 
WWUS55 KPUB 042204
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT THU JUN 4 2009

COC055-042214-
/O.CAN.KPUB.SV.W.0015.000000T0000Z-090604T2215Z/
HUERFANO CO-
404 PM MDT THU JUN 4 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN HUERFANO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. HAIL UP TO ONE HALF 
INCH IN DIAMETER WILL BE POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3779 10482 3787 10477 3788 10465 3782 10445
      3767 10466
TIME...MOT...LOC 2204Z 329DEG 25KT 3768 10462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:44 PM MDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 4, 1:44 PM MDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
144 PM MDT THU JUN 4 2009

.UPDATE...
UPDATED TO ADD SEVERE THUNDERSTORM WATCH FOR SOUTHEAST COLORADO
UNTIL 9 PM MDT.

&&

.SHORT TERM...
PARAMETERS COMING TOGETHER FOR SEVERE WEATHER...ESPECIALLY LARGE
HAIL...POSSIBLY UP TO 2.5 INCHES IN DIAMETER.

.LONG TERM...
NO UPDATES AT THIS TIME.

&&

.AVIATION...
NO UPDATES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 444 AM MDT THU JUN 4 2009/

SHORT TERM...
(TODAY AND TONIGHT)

..SEVERE STORMS POSSIBLE OVER THE PLAINS THIS AFTERNOON...

CURRENTLY...UPPER RIDGE BUILDING SLOWLY INTO WESTERN COLORADO THIS
MORNING...WITH RATHER FLAT SURFACE PRESSURE GRADIENT OVER THE AREA.
ENOUGH MOISTURE IN PLACE FOR SOME PATCHY LIGHT FOG A FEW LOCATIONS
OVER THE PLAINS...BUT NOTHING TOO DENSE OR WIDESPREAD EXPECTED...AS
LOWER CIGS AND VISIBILITY OVER FAR NORTHEAST COLORADO SHOW LITTLE
SIGN OF EXPANDING SOUTHWARD.

TODAY...SURFACE PRESSURE GRADIENT REMAINS DIFFUSE...WITH PERHAPS A
WEAK LA JUNTA CYCLONE DEVELOPING BY AFTERNOON. MODELS SUGGEST LOW
LEVEL MOISTURE AND INSTABILITY WILL THUS BE SLOW TO MIX
EASTWARD...WITH RATHER SUBSTANTIAL CAPE (OVER 1000 J/KG) DEVELOPING
ALONG OR JUST EAST OF I-25 BY LATE AFTERNOON. 0-6KM SHEAR VALUES
CLIMB ABOVE 40 KNOTS AFTER 21Z...WITH WEAK LOW LEVEL SOUTHEASTERLY
UPSLOPE UNDER MODEST (30-40 KNOT) 500 MB NORTHWEST FLOW. MAIN
NEGATIVE FACTOR FOR STORMS IS LACK OF ANY WELL DEFINED SHORT-WAVE TO
TRIGGER/ENHANCE CONVECTION...THOUGH RIGHT REAR QUAD OF STRENGTHENING
UPPER LEVEL JET STREAK MAY ADD A SMALL AMOUNT OF UPWARD MOTION TO
NORTHERN SECTIONS OF THE PLAINS BY EARLY EVENING. WILL THUS COUNT ON
CONVECTION DEVELOPING OVER THE HIGHER TERRAIN STRENGTHENING AS IT
ENCOUNTERS DEEPER INSTABILITY OVER THE PLAINS...BUT WILL KEEP
COVERAGE ONLY ISOLATED TO LOW END SCATTERED DUE TO LACK OF UPPER
SUPPORT. A SUPERCELL OR TWO IS POSSIBLE...WITH MUCH OF THE PLAINS
OUTLOOKED IN THE LATEST SWODY1. WILL ADD SEVERE MENTION FOR EL PASO
COUNTY AND PLAINS TO THE EAST OF I-25...BUT NO SEVERE MENTION FOR
SOUTHERN I-25 CORRIDOR FROM KPUB TO KTAD...AS NARROW RIBBON OF DRIER
AIR MIXES TO THE SURFACE BY LATE IN THE DAY...LIMITING DEEPER
CONVECTION.

TONIGHT...LINGERING CONVECTION SHOULD DIE FAIRLY QUICKLY BY LATE
EVENING WITH LACK OF UPPER SUPPORT...SO WILL END POPS MOST AREAS BY
06Z. LOW AND MID LEVEL FLOW BECOMES INCREASINGLY WESTERLY
OVERNIGHT...WHICH SHOULD LIMIT STRATUS/FOG POTENTIAL. MADE ONLY
MINIMAL CHANGES TO GRIDS.  --10

LONG TERM...
(FRIDAY THROUGH WEDNESDAY)

..MAIN C51ENGE IS AMOUNT AND SEVERITY OF CONVECTION...

FRIDAY...UPPER TROUGH MOVES ONSHORE AND THE FLOW ALOFT
STRENGTHENS FROM THE WEST TO SOUTHWEST. MAIN C51ENGE FOR THE
PLAINS IS WHERE THE FRONT/DRY LINE WILL BE LOCATED. A WEAK TROUGH
MOVING INTO THE DAKOTAS DURING THE DAY WILL SEND ANOTHER COLD
FRONT INTO THE HIGH PLAINS...WHICH WILL APPROACH THE AREA DURING THE
AFTERNOON. TO THE NORTH AND EAST OF THIS FRONT...THERE WILL LIKELY
BE ENOUGH LOW LEVEL MOISTURE AND INSTABILITY FOR STRONG TO SEVERE
CONVECTION. THE 06Z NAM RUN HAS THE FRONT FROM KIOWA COUNTY
EXTENDING INTO NORTHERN EL PASO COUNTY. NAM HAS CAPES OVER 1000
J/KG JUST NORTH OF THE FRONT WITH BULK SHEARS OF 40 KNOTS. SPC HAS
THE SLIGHT RISK JUST NORTH OF THE CWA...WHICH IS REASONABLE GIVEN
THE CURRENT AND PAST NAM SOLUTIONS. GRIDS HAVE A TIGHT NORTH TO
SOUTH POP GRADIENT DURING THE AFTERNOON AND EVENING OVER EL PASO
..CROWLEY AND KIOWA COUNTIES. WHILE THE BULK OF THE SEVERE
WEATHER WILL BE TO THE NORTH OF THE CWA...WILL HAVE TO WATCH THE
POTENTIAL FOR A FEW STRONG TO SEVERE STORMS IN THE NORTHERN
PORTIONS OF THE PLAINS AND I-25 CORRIDOR. FOR THE REST OF THE
CWA...THERE WILL BE ENOUGH MOISTURE IN THE SOUTHWEST FLOW FOR SOME
SCATTERED POPS OVER THE CENTRAL AND SOUTHWEST MOUNTAINS.

SATURDAY AND SUNDAY...WITH THE TROUGH MOVING TO THE
NORTHEAST...SOUTHWEST FLOW ALOFT INCREASES. ANY LOW LEVEL MOISTURE
WILL MOVE TO THE NORTH OF THE CWA. SPC DAY THREE OUTLOOK HAS
SLIGHT RISK INTO NEBRASKA. ONLY KEPT ISOLATED POPS ON THE PLAINS
AS SOME RESIDUAL LOW LEVEL MOISTURE MAY PRODUCE ENOUGH CAPE TO
DEVELOP A STORM OR TWO. ON SUNDAY...SOUTHWEST FLOW WITH THE TROUGH
MOVING TO THE NORTH WILL KEEP THE LOWER LEVEL MOISTURE TO THE
NORTH OF THE CWA. IN THE MOUNTAINS...APPROACHING TROUGH AND MID
LEVEL MOISTURE WILL PRODUCE SCATTERED THUNDERSTORMS MAINLY OVER
THE CENTRAL AND SOUTHWEST MOUNTAINS.

MONDAY...TROUGH PASSING TO THE NORTH WILL SEND ANOTHER COLD
FRONT INTO THE PLAINS. TOO EARLY TO GET SPECIFIC...BUT THERE IS A
CHANCE FOR SOME SEVERE STORMS MONDAY. THERE WILL BE ENOUGH SHEAR
FOR SEVERE STORMS...AND MAIN QUESTION WILL BE THE INSTABILITY OF
THE LOWER LEVELS.

TUESDAY AND WEDNESDAY...MEAN RIDGE AXIS STAYS NEAR THE
REGION...WITH THE POTENTIAL FOR SOME COLD FRONT TO MOVE INTO THE
PLAINS. NORTH OF THESE FRONTS...UPSLOPE FLOW MAY BE UNSTABLE
ENOUGH TO PRODUCE STRONG TO SEVERE CONVECTION. WINDS AT 500MB WILL
BE FROM THE WEST AT 25 TO 40 KNOTS...WHICH WILL RESULT IN BULK
SHEARS OVER 30 KNOTS. --PGW--

AVIATION...PATCHY LIGHT (3-5SM) FOG THIS MORNING WILL RAPIDLY
DIMINISH...WITH VFR CONDITIONS THROUGH EARLY AFTERNOON. WILL SEE
USUAL CROP OF CONVECTION FORM OVER THE MOUNTAINS AFTER 18Z...WITH
VCTS AT ALL 3 TAF SITES AFTER 20Z. COULD SEE A STRONG STORM WITH
SOME HAIL AND BRIEF MVFR AT KCOS AROUND 22Z...WHILE STORMS NEAR KPUB
AND KALS LOOK LESS LIKELY TO PRODUCE HAIL...BUT COULD PRODUCE FAIRLY
STRONG GUSTY WINDS OVER 40 KNOTS. TSRA THREAT ENDS AFTER 03Z...AND
WITH INCREASING WESTERLY FLOW OVERNIGHT...EXPECT FOG/STRATUS
POTENTIAL TO BE MINIMAL.  --10

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

50/77
Hazardous weather outlook, Jun 4, 1:53 PM MDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
153 PM MDT THU JUN 4 2009

COZ058>089-093>099-052000-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
153 PM MDT THU JUN 4 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS...SOME SEVERE...ARE EXPECTED ACROSS MUCH OF
SOUTHERN COLORADO THROUGH THIS EVENING. THE AREA MOST LIKELY TO
SEE SEVERE WEATHER INCLUDES EL PASO COUNTY AND ALL OF THE
SOUTHEAST COLORADO PLAINS. THE PRIMARY THREATS FROM ANY SEVERE
STORMS THIS AFTERNOON AND EVENING WILL BE HAIL 1 TO 2.5 INCHES IN
DIAMETER AND WIND GUSTS OVER 60 MPH...ALONG WITH BRIEF HEAVY RAIN
AND FREQUENT CLOUD TO GROUND LIGHTNING. ELSEWHERE...STORMS MAY
PRODUCE HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS TO 50 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS WILL LAST INTO
THE EVENING... ESPECIALLY OVER THE EASTERN PLAINS...WITH STORMS
ENDING IN MOST AREAS AFTER 9 PM MDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE
POSSIBLE EACH DAY. ON FRIDAY AND MONDAY...A FEW OF THE STORMS MAY
BECOME STRONG OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR.
THE GREATEST CHANCES FOR STRONG STORMS ARE IN KIOWA AND EL PASO
COUNTIES...WITH DECREASING CHANCES FOR STRONG STORMS FURTHER TO
THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY OVER EL PASO COUNTY AND ALL OF THE SOUTHEAST COLORADO PLAINS
THROUGH 9 PM MDT.

50/77

In the hours before

Special weather statement, Jun 4, 1:27 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
127 PM MDT THU JUN 4 2009

COZ076-077-079-081>086-042000-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-COLORADO SPRINGS
VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN
EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500
FT-NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000
FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-TELLER
COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000
FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAINS BETWEEN
6300 AND 10000 FT-
127 PM MDT THU JUN 4 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN FREMONT COUNTY IN CENTRAL COLORADO
  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO
  EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.
  NORTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM NEAR CALHAN TO SECURITY THEN
NORTH OF CANON CITY. THE STORMS WERE MOVING SOUTHEAST AT 15 TO 20
MPH. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE REGION THROUGH
9 PM. SOME OF THESE STORMS MAY BECOME SEVERE AS THEY MOVE SOUTHEAST
ACROSS THE AREA.

LOCATIONS IMPACTED INCLUDE...
  SCHRIEVER AFB.
  PEYTON.
  PETERSON AFB.
  MANITOU SPRINGS.
  FALCON.
  ELLICOTT.
  CALHAN.
  BLACK FOREST.
  AIR FORCE ACADEMY.
  COLORADO SPRINGS.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:07 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jun 4, 4:26 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas64 min
Jun 4, 5:07 PM MDTTornado WarningPUBLas Animas42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.